Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 12, NWS Pueblo, CO

May 23, 2014El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 23, 2014, 7:48 PM MDT for El Paso County, Colorado. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2014, 7:48 PM MDT (01:48 UTC)
Expired
May 23, 2014, 8:30 PM MDT
In force
42 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:48 PM MDTHAIL 15 Nnw Peterson Afb, CO
May 23, 8:32 PM MDTHAIL 0.75Colorado Springs, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WUUS55 KPUB 240148
SVRPUB
COC041-240230-
/O.NEW.KPUB.SV.W.0012.140524T0148Z-140524T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
748 PM MDT FRI MAY 23 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 830 PM MDT

* AT 748 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN
  COLORADO SPRINGS...MOVING NORTH AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...FALCON...PETERSON
  AFB...BLACK FOREST...GLENEAGLE...CIMARRON HILLS...STRATMOOR AND
  SECURITY-WIDEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3877 10464 3877 10487 3911 10493 3911 10458
TIME...MOT...LOC 0148Z 180DEG 21KT 3885 10476 

HAIL...1.00IN
WIND...<50MPH

$$

KAM
3 follow-up statements
132 
WWUS55 KPUB 240204
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
804 PM MDT FRI MAY 23 2014

COC041-240230-
/O.CON.KPUB.SV.W.0012.000000T0000Z-140524T0230Z/
EL PASO CO-
804 PM MDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 804 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN
COLORADO SPRINGS...MOVING NORTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...FALCON...
GLENEAGLE AND BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3890 10462 3891 10487 3911 10493 3911 10458
TIME...MOT...LOC 0204Z 180DEG 20KT 3897 10476 

HAIL...1.00IN
WIND...<50MPH

$$

KAM
759 
WWUS55 KPUB 240214
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
814 PM MDT FRI MAY 23 2014

COC041-240230-
/O.CON.KPUB.SV.W.0012.000000T0000Z-140524T0230Z/
EL PASO CO-
814 PM MDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 813 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENEAGLE...OR
14 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...GLENEAGLE
AND BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3897 10467 3897 10483 3911 10493 3911 10463
TIME...MOT...LOC 0213Z 176DEG 23KT 3904 10477 

HAIL...1.00IN
WIND...<50MPH

$$

KAM
147 
WWUS55 KPUB 240229
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
829 PM MDT FRI MAY 23 2014

COC041-240237-
/O.EXP.KPUB.SV.W.0012.000000T0000Z-140524T0230Z/
EL PASO CO-
829 PM MDT FRI MAY 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY
WILL EXPIRE AT 830 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3897 10467 3897 10483 3911 10493 3911 10463
TIME...MOT...LOC 0225Z 180DEG 21KT 3904 10477 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:53 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 23, 5:53 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT FRI MAY 23 2014

.UPDATE...
ISSUED AT 541 PM MDT FRI MAY 23 2014

LOADED LATEST OBSERVATIONS INTO SHORT TERM FORECAST GRIDS. NO
OTHER UPDATES TO FORECAST AT THIS TIME. LW

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 332 PM MDT FRI MAY 23 2014

CURRENTLY...CONVECTION RATHER SPARSE ACROSS SOUTHERN COLORADO SO FAR
THIS AFTERNOON...THOUGH AREA OF MORE VIGOROUS TSRA WASN'T TOO FAR
AWAY OVER NRN NM. AIR MASS OVER THE REGION REMAINS MODERATELY
UNSTABLE...AND EXPECT AN INCREASE IN STORMS MOST AREAS THROUGH THE
REMAINDER OF THE AFTERNOON...AS SEVERAL WEAK BOUNDARIES EVIDENT IN
KPUX RADAR DATA MAY CONVERGE ACROSS PUEBLO/EL PASO COUNTIES 21Z-
23Z...WHICH COULD FORCE SOME NEW CONVECTION. MESOSCALE
MODELS...INCLUDING THE LATEST HRRR SUPPORT THE IDEA OF INCREASING
TSRA OVER THE PLAINS THROUGH EARLY EVENING AS WELL. CONVECTION WILL
GRADUALLY WANE BY MIDNIGHT...THOUGH WITH MODELS HINTING AT OVERNIGHT
MCS ACROSS NRN NM...WILL KEEP SOME LOW POPS GOING DURING THE
NIGHT...MAINLY ACROSS SOUTHERN ZONES.

MESOSCALE DETAILS WILL LIKELY DRIVE CONVECTION ON SATURDAY...AS SOME
SORT OF WEAKENING MCS WILL BE MOVING OUT OF NERN NM/TX PANH INTO THE
SOUTHEAST PLAINS DURING THE MORNING. DEPENDING ON STRENGTH OF
MCS...MUCH OF AREA ALONG AND EAST OF THE MOUNTAINS MAY SEE SOME
FAIRLY HEALTHY SUBSIDENCE ON THE BACK SIDE OF THE SYSTEM...WHICH
WOULD LIMIT TSRA CHANCES. STILL...WITH MODERATE INSTABILITY COVERING
MOST OF THE AREA...TOUGH TO RULE OUT STORMS JUST ABOUT ANYWHERE
DURING THE AFTERNOON. BEST PRECIP COVERAGE MAY END UP OVER THE
SOUTHWEST MOUNTAINS...WHERE STRONG DYNAMIC LIFT FROM THE UPPER LOW
COMES INTO PLAY DURING THE LATE AFTERNOON. SEVERE THREAT LOOKS LOW
ONCE AGAIN...AS DEEPER INSTABILITY AND STRONGER WIND SHEAR REMAIN TO
THE SOUTH OVER WRN TX. MAX TEMPS SHOULD STAY RELATIVELY
UNCHANGED...WITH READINGS REMAINING BELOW SEASONAL AVERAGES.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 332 PM MDT FRI MAY 23 2014

SATURDAY NIGHT THROUGH TUESDAY...A VERY UNSETTLED PATTERN IN PLACE
OVER THE HOLIDAY WEEKEND...AND THE GFS...NAM AND EC MODELS ALL SEEM
TO AGREE ON THIS. THE UPPER LOW CURRENTLY OVER SOUTHWESTERN AZ IS
EXPECTED TO SLOWLY MEANDER ALONG THE CO/NM STATE LINE SAT NIGHT
THROUGH MON...BEFORE EXITING TO THE EAST ACROSS THE OK AND TX
PANHANDLES ON TUE. A COUPLE OF THINGS TO NOTE WITH THIS SYSTEM. THE
SLOW MOVEMENT AND THE EXPECTED PLACEMENT OF THE LOW MEANS THAT THERE
IS THE POTENTIAL FOR SOME HEAVY RAINFALL IN PLACES. MODELS ALSO
INDICATE A POSSIBLE DRY SLOT FOR SUNDAY ACROSS THE PLAINS. WHERE THE
HEAVY RAINFALL OCCURS...AND WHERE AND WHEN THE DRY SLOT WILL
HAPPEN...IS VERY DIFFICULT TO PREDICT AT THIS TIME.
THEREFORE...BLANKETED MOSTLY CLOUDY TO OVERCAST SKIES FOR THE
FORECAST AREA FOR MUCH OF THE WEEKEND...AND WENT WITH AT LEAST
ISOLATED POPS FOR MUCH OF THE AREA AT ALL TIMES. MODELS INDICATE THE
DRY SLOT WILL OCCUR SUNDAY OVER THE PLAINS...SO LESSENED SKY COVER
AND LOWERED POPS THERE DURING THAT TIME FRAME.
OTHERWISE...CONVECTION WILL OCCUR IN BANDS AND EXACT AMOUNTS AND
PLACEMENT ARE IMPOSSIBLE AT THIS TIME. AS FOR TEMPS...SHOULD BE
FAIRLY WARM WITH MAX TEMPS NEAR 80 F FOR THE PLAINS EACH
DAY...THOUGH ONGOING MAX TEMP FOR TUE WILL MOST LIKELY HAVE TO BE
COOLED. AREA BURN SCARS WILL NEED TO BE MONITORED CLOSELY EACH DAY
OVER THE HOLIDAY WEEKEND.

WEDNESDAY THROUGH FRIDAY...EXTENDED MODELS INDICATE THAT THE UPPER
LOW WILL HAVE FINALLY MOVED EAST OF THE AREA AND OUT OF COLORADO BY
TUE EVE...WITH RIDGING DEVELOPING ACROSS THE DESERT SW FOR THE
SECOND HALF OF THE WEEK. THE GFS PAINTS A VERY WET PICTURE...WHILE
THE EC IS LEANING TOWARDS A MORE PROBABLE SOLUTION OF DIURNAL MT
CONVECTION AND PREDOMINANTLY DRY ELSEWHERE. THEREFORE...AMENDED THE
EXTENDED PROCEDURE POP GRIDS TO SHOW ISOLATED TO LOW END SCATTERED
POPS OVER THE MTS AND ADJACENT PLAINS EACH AFTN AND EVE...THEN DRY
WITH CLEARING SKIES OVERNIGHT. SEASONABLE TEMPS ARE FORECAST...WITH
MAX TEMPS IN THE 80S FOR THE PLAINS AND 70S FOR THE HIGH VALLEYS.
MOORE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 332 PM MDT FRI MAY 23 2014

WILL CARRY A VCTS MENTION ALL 3 TAF SITES FROM 21Z UNTIL 02Z-
04Z...AND UPDATE TAFS AS STORMS GET CLOSER TO THE TERMINALS. MAY SEE
SOME INCREASING TSRA ACTIVITY KCOS AND KPUB 22Z-23Z AS SEVERAL
OUTFLOW BOUNDARIES COLLIDE IN THE GENERAL AREA. SOME OF THE STRONGER
STORMS MAY PRODUCE BRIEF MVFR CIGS/VIS...ALONG WITH SOME SMALL HAIL
AND GUSTY WINDS. EXPECT ACTIVITY TO GRADUALLY DIMINISH TO A FEW
SHOWERS LATE EVENING AND OVERNIGHT. EARLY MORNING STRATUS HAS BEEN
RATHER PATCHY THE PAST COUPLE DAYS...SO WILL KEEP MENTION OUT OF
TAFS FOR NOW...THOUGH THERE WILL STILL BE A THREAT FOR SOME MVFR
CIGS AFTER SUNRISE SATURDAY...ESPECIALLY EAST OF I-25. LITTLE CHANGE
IN THE PATTERN ON SATURDAY...WITH SCATTERED CONVECTION MOST AREAS
ONCE AGAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
SHORT TERM...PETERSEN
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, May 23, 11:43 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1143 AM MDT FRI MAY 23 2014

COZ058>089-093>099-241700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1143 AM MDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF
SOUTHERN COLORADO THIS AFTERNOON...CONTINUING INTO THE EARLY
EVENING. THE PRIMARY THREATS WITH THUNDERSTORMS WILL BE LOCALLY
HEAVY RAINFALL...HAIL GENERALLY UNDER 1 INCH IN DIAMETER AND
LOCALLY GUSTY WINDS AROUND 50 MPH. ALSO...HAZARDOUS CLOUD TO
GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORMS THAT
DEVELOP TODAY AND TONIGHT.

IF STORMS MOVE OVER ANY BURN SCARS...INCLUDING THE WALDO CANYON
AND BLACK FOREST SCARS...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING CHANCES FOR
THUNDERSTORMS SATURDAY THROUGH MONDAY. THE BEST CHANCES FOR
STORMS WILL BE OVER AND NEAR THE MOUNTAINS. THE MAIN THUNDERSTORM
THREATS WILL BE LIGHTNING AND WIND GUSTS TO 45 MPH...HOWEVER SOME
OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF DIMES...AND DAMAGING WIND GUSTS. SLOW MOVING THUNDERSTORMS
WILL ALSO BRING THE THREAT OF LOCALLY HEAVY RAIN SATURDAY THROUGH
MONDAY. IF THESE SLOW STORMS DEVELOP OR MOVE OVER AREA BURN
SCARS...FLASH FLOODING COULD BE A THREAT. LIGHT ACCUMULATIONS OF
SNOW WILL ALSO BE POSSIBLE OVER THE MOUNTAIN AREAS...GENERALLY
ABOVE 11000 FEET.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY
THROUGH THURSDAY...MAINLY OVER AND NEAR THE HIGHER TERRAIN.
LIGHTNING AND WINDS GUSTS TO 45 MPH WILL BE THE MAIN THUNDERSTORM
THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND
SOUTHEASTERN COLORADO.

10/27

In the hours before

Special weather statement, May 23, 5:15 PM MDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT FRI MAY 23 2014

COZ088-093-094-240000-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
515 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS AND
SOUTHWESTERN OTERO COUNTIES UNTIL 600 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF THATCHER...OR 33 MILES NORTHEAST
OF TRINIDAD...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
THATCHER AND DELHI.

LAT...LON 3728 10397 3738 10419 3774 10419 3763 10362
TIME...MOT...LOC 2315Z 212DEG 26KT 3745 10401

KAM
Special weather statement, May 23, 6:48 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
648 PM MDT FRI MAY 23 2014

COZ079-083-086-240130-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
648 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUEBLO AND SOUTHEASTERN
FREMONT COUNTIES UNTIL 730 PM MDT...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 13 MILES WEST OF
PUEBLO...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PUEBLO...PUEBLO WEST...PUEBLO RESERVOIR...PENROSE...
RYE...COLORADO CITY AND BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3791 10469 3790 10500 3851 10502 3851 10465
TIME...MOT...LOC 0047Z 170DEG 18KT 3823 10485

KAM
Special weather statement, May 23, 7:13 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT FRI MAY 23 2014

COZ081>085-240215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
713 PM MDT FRI MAY 23 2014

...SPECIAL WEATHER STATEMENT...

AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORMS OVER EL PASO COUNTY.  THE STORMS WERE
MOVING NORTHWEST AT 30 MPH.

HEAVY RAIN SHOWERS AND PEA TO DIME SIZE HAIL WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...WOODLAND PARK...MONUMENT...AIR FORCE
ACADEMY...MANITOU SPRINGS...PALMER LAKE...CRIPPLE CREEK...CALHAN...
GREEN MOUNTAIN FALLS...VICTOR...RAMAH...FORT CARSON...PEYTON...
CRYSTOLA...CASCADE...FLORISSANT...BLACK FOREST...PIKES PEAK AND
SCHRIEVER AFB.

THESE STORMS ARE IN THE DEVELOPING STAGES...FORMING ALONG A MOIST
BOUNDARY MOVING UP FROM THE SOUTHEAST.  RAPID SHOWER AND
THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OCCUR WITH THIS STORM...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PAY CLOSE ATTENTION TO THE WEATHER IN YOUR AREA!  LOOK FOR LATER
STATEMENTS AND POSSIBLE ADVISORIES AND WARNINGS FROM YOUR NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3912 10407 3884 10407 3854 10487 3853 10492
      3871 10532 3913 10533
TIME...MOT...LOC 0108Z 153DEG 43KT 3885 10482

LW
Special weather statement, May 23, 7:24 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT FRI MAY 23 2014

COZ081-084-085-240215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
724 PM MDT FRI MAY 23 2014

...SPECIAL WEATHER STATEMENT FOR THE WALDO CANYON BURN SCAR AREA...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING SOUTHEAST OF THE WALDO CANYON BURN
SCAR...MOVING NORTHWEST AT 30 MPH.

HEAVY RAIN SHOWERS...PEAK TO DIME SIZE HAIL...AND DANGEROUS
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CHIPITA PARK...CASCADE AND CASCADE-CHIPITA PARK.

THESE STORMS ARE IN THE DEVELOPING STAGES.  THEY ARE FORMING ALONG A
MOIST BOUNDARY MOVING UP FROM THE SOUTHEAST.  IT IS TOO EARLY TO
TELL WHETHER OR NOT STRONG THUNDERSTORMS WILL DIRECTLY IMPACT THE
WALDO CANYON BURN SCAR AREA.  STORM DEVELOPMENT IS RANDOM ALONG THE
APPROACHING BOUNDARY.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR STORM
DEVELOPMENT AND ISSUE ADVISORIES AND OR WARNINGS AS NECESSARY.
PLEASE STAY TUNED.  PLEASE BE READY TO TAKE IMMEDIATE ACTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL COULD DEVELOP WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

DANGEROUS LIGHTNING WILL OCCUR WITH THESE STORMS. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3890 10484 3886 10487 3883 10493 3889 10499
      3896 10502 3900 10497 3900 10492 3897 10487
TIME...MOT...LOC 0118Z 146DEG 4KT 3893 10495

LW
Special weather statement, May 23, 7:40 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
740 PM MDT FRI MAY 23 2014

COZ081-084-085-240215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
740 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
815 PM MDT...

AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHERN COLORADO SPRINGS...MOVING NORTH AT
30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...MONUMENT...AIR FORCE ACADEMY...MANITOU
SPRINGS...BLACK FOREST...FORT CARSON...SECURITY-WIDEFIELD...CIMARRON
HILLS...STRATMOOR...PETERSON AFB...GLENEAGLE AND SECURITY.

LAT...LON 3874 10463 3870 10485 3905 10501 3912 10468
TIME...MOT...LOC 0140Z 166DEG 24KT 3880 10476

KAM
Local storm report, May 23, 7:46 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
746 PM MDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             1 WNW PENROSE           38.44N 105.03W
05/23/2014  M0.88 INCH       FREMONT            CO   TRAINED SPOTTER

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:48 PM MDTSpecial Weather StatementPUBPueblo42 min
May 23, 7:09 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo51 min
May 23, 7:13 PM MDTSpecial Weather StatementPUBEl Paso, Teller62 min
May 23, 7:24 PM MDTSpecial Weather StatementPUBTeller51 min
May 23, 7:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
May 23, 8:04 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
May 23, 8:08 PM MDTSpecial Weather StatementPUBTeller52 min
May 23, 8:13 PM MDTFlash Flood WarningPUBCuster, El Paso, Fremont, Pueblo, Teller3 hr
May 24, 4:30 AM MDTFlash Flood WatchPUBCuster, El Paso, Fremont, Huerfano, Pueblo, Teller17 hr
May 24, 1:56 PM MDTSpecial Weather StatementPUBCostilla34 min
May 24, 2:59 PM MDTSpecial Weather StatementPUBFremont31 min
May 24, 3:28 PM MDTSpecial Weather StatementPUBHuerfano32 min
May 24, 4:50 PM MDTSpecial Weather StatementPUBHuerfano25 min
May 24, 5:18 PM MDTSpecial Weather StatementPUBTeller27 min
May 24, 5:23 PM MDTSpecial Weather StatementPUBHuerfano52 min
May 24, 5:50 PM MDTSpecial Weather StatementPUBEl Paso55 min
May 24, 5:51 PM MDTSpecial Weather StatementPUBTeller24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.